Acute ST-T elevation is a sign of myocardial ischemia or infarction usually due to coronary artery atherosclerosis or coronary spasm. Coronary spasm may be spontaneous or can occur as a result of a drug that causes arterial spam. Ritalin, Novartis Pharmaceut. Corporation, USA (methylphenidate hydrochloride), a dopamine reuptake inhibitor, is an oral drug used to treat attention-deficit/hyperactivity disorder and narcolepsy. Sudden deaths, stroke, and myocardial infarction have been reported in adults taking stimulant drugs at usual dose for attention-deficit/hyperactivity disorder . This drug is not supplied as solution for injection . We report here, what we believe to be, the first case report of a 40-year-old male patient who was admitted for acute chest pain and ST-elevation myocardial infarction after intravenous self-injection of Ritalin. His coronary angiogram demonstrated nonobstructive coronary disease.
ASJC Scopus subject areas
- Emergency Medicine